Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2006, 4:48 PM CDT for Grand Forks County, Walsh County, North Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 24, 2006, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Grand Forks County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:00 PM CDT | HAIL 0.75 | 4 W Fordville, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 242148
SVRFGF
NDC035-099-242245-
/O.NEW.KFGF.SV.W.0060.060624T2148Z-060624T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
448 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA
CENTRAL WALSH COUNTY IN NORTHEAST NORTH DAKOTA
* UNTIL 545 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE
STORM WAS LOCATED 5 MILES SOUTHWEST OF PARK RIVER...OR 20 MILES
WEST OF GRAFTON...MOVING TO THE SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PISEK AT 455 PM CDT
FORDVILLE AT 510 PM CDT
INKSTER AT 525 PM CDT
ORR AT 540 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4845 9772 4843 9798 4817 9788 4801 9787
4801 9758
$$
JA2 follow-up statements
000
WWUS53 KFGF 242216
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
516 PM CDT SAT JUN 24 2006
NDC099-242226-
/O.CAN.KFGF.SV.W.0060.000000T0000Z-060624T2245Z/
WALSH ND-
516 PM CDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR WALSH COUNTY IS CANCELLED...
LAT...LON 4818 9774 4817 9787 4817 9788 4788 9786
4787 9765
$$
NDC035-242245-
/O.CON.KFGF.SV.W.0060.000000T0000Z-060624T2245Z/
GRAND FORKS ND-
516 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN GRAND FORKS COUNTY...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 6 MILES SOUTHEAST OF DAHLEN...OR 29 MILES SOUTHWEST OF
GRAFTON...MOVING TO THE SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCANNA BY 530 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4818 9774 4817 9787 4817 9788 4788 9786
4787 9765
$$
JA000
WWUS53 KFGF 242242
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
543 PM CDT SAT JUN 24 2006
NDC035-242253-
/O.EXP.KFGF.SV.W.0060.000000T0000Z-060624T2245Z/
GRAND FORKS ND-
543 PM CDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAND FORKS
COUNTY WILL EXPIRE AT 545 PM CDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 545 PM CDT.
LAT...LON 4818 9774 4817 9787 4817 9788 4788 9786
4787 9765
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:28 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 24, 1:28 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 128 PM CDT SAT JUN 24 2006 .SHORT TERM... SEVERAL SHORTWAVES CONTINUE TO ROTATE TOWARDS REGION...ALONG WITH MODEST INSTABILITY WILL LEAD TO SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT. MODELS AGAIN IN GOOD AGREEMENT...AND LIKE NAM DEPICTION OF QPF/MOISTURE FIELDS SO WILL FOLLOW. FOR TONIGHT...EXPECT THUNDERSTORMS TO BE SCATTERED AROUND THE REGION. STORM MODE WILL BE DOMINATED BY PULSE MULTICELLS...WITH AROUND 10KT OF 0-6KM SHEAR ALONG WITH VERY LITTLE OVERALL HODOGRAPH LENGTH (IE. TOTAL SHEAR). THERE WILL BE STEEP LAPSE RATES THOUGH AS 500MB COLD POOL COMES OVER THE AREA THIS EVENING. THERE COULD BE A FEW PULSE SEVERE HAIL REPORTS AND/OR A WIND GUST TO NEAR SEVERE LIMITS...BUT GUSTS TO AROUND 40MPH SHOULD BE THE RULE WITH LITTLE WIND ALOFT TO TRANSPORT TO SFC...AND FAIRLY MOIST PROFILES IN MID LEVELS. I AM NOT EXPECTING TOO MUCH ORGANIZED SEVERE WITH VERY LIMITED SHEAR PROFILES AND SFC CONVERGENCE...ALTHOUGH SPC HAS INCLUDED SOME OF THE AREA IN THE DAY1 SLIGHT RISK. RADAR TRENDS OVER THE LAST HOURS INDICATE NO VERTICAL TILT TO SMALL MULTICELL CORES WHICH LINES UP WELL WITH 10KT OF 0-6KM SHEAR. FURTHER SOUTH...0-6KM SHEAR IS AROUND 25-30KT IN MPX FORECAST AREA...AND BOW ECHO HAS DEVELOPED IN THIS ENVIRONMENT WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT.. FOR SUNDAY...EXPECT A DRY DAY WITH SLIGHTLY WARMER TEMPS ALOFT AND SFC HIGH PRESSURE. HIGHS WILL WARM TO NEAR NORMAL FOR THIS TIME OF YEAR. ON MONDAY...A COOL FRONT WILL PASS THROUGH THE REGION MONDAY AFTERNOON...ALONG WITH SOME INSTABILITY. THEREFORE WILL NEED TO CONTINUE CHANCE FOR THUNDER. BY TUESDAY...CYCLONIC FLOW AND COLD AIR ALOFT WILL ONCE AGAIN PROVIDE ENOUGH INSTABILITY FOR SOME THUNDER. THE BEST CHANCES FOR THUNDER BOTH MONDAY AND TUESDAY WILL BE IN THE AFTERNOON. TEMPS WILL BE NEAR NORMAL ON MONDAY AND COOL SLIGHTLY BELOW NORMAL FOR TUESDAY WITH COLDER AIR ALOFT...CYCLONIC FLOW AND UPPER LOW EAST OF THE FORECAST AREA. .LONG TERM (WED-SAT)... MAIN ISSUES REVOLVE AROUND 500MB TROUGH PROGGED TO BE OVER WRN/CNTRL GREAT LAKES REGION MIDWEEK AND WHAT...IF ANY...EFFECT WILL HAVE ON WEATHER OVER ERN ND/NW MN. NCEP MEANS AS AS WELL AS 06Z GFS/12Z CANADIAN/00Z ECMWF ALL HANDLE UPPER TROUGH RATHER SIMILAR INITIALLY WITH UPPER LOW CENTER OVER ERN MN/NW WI WEDNESDAY...THEN SOME DIFFERENCES EMERGE ON HOW FAST TROUGH WILL MOVE EAST AND OUR FLOW GOES ZONAL. 12Z CANADIAN IS MORE WITH THE TROUGH HANGING OVER THE GREAT LAKES LIKE 06Z-12Z GFS. ATTM WILL THINK ITS INFLUENCE WILL BE WITH COLDER AIR ALOFT WHICH COMBINED WITH SFC HEATING WILL GENERATE SCT TSTMS WED AFTN OVER NW/WCNTRL MN. DEPENDING ON TROUGH MOVEMENT THIS PATTERN MAY BE REPEATED FOR OTHER DAYS...BUT FOR NOW WILL LEAVE THU-FRI DRY. HPC PROGS SHOW HIGH DROPPING OVER CNTRL ND IN THAT TIME FRAME. AIRMASS IS MODERATELY COOLER WITH TEMPS AVERAGING JUST A FEW DEGREES BLO NORMAL. && .AVIATION... ISOLATED-SCATTERED CONVECTION TO PLAY HAVOC WITH TAF SITES THE REST OF SAT AFTN/EARLY EVENING. OTHERWISE VFR CONDITIONS TO RULE WITH MID LEVEL CU DEVELOPING AROUND 5000 TO 6000 FT WITH THIN CIRRUS CANOPY ABOVE THAT. BRIEF GUSTY WINDS TO 30KTS PSBL NEAR ANY STORM ALONG WITH LOCAL LOW LEVEL WIND SHEAR DUE TO QUICK CHANGES IN WIND DIRECTION IN SPEED. OUTSIDE OF STORMS WINDS WILL REMAIN LIGHT AND MAINLY NORTH OR NORTHWEST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/RIDDLE
Hazardous weather outlook, Jun 24, 6:21 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT SAT JUN 24 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 621 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY INTO THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH STRONGER STORMS THIS AFTERNOON MAY PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION MONDAY INTO MONDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
In the hours before
Local storm report, Jun 24, 1:58 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
158 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 W ROGERS 47.07N 98.24W
06/24/2006 M1.00 INCH BARNES ND PUBLIC
SOME CROP DAMAGE
&&
DRIDDLEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:39 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 66 min |
| Jun 24, 5:21 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.